Alert archive / Indiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 80, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 19, 2020, 2:43 PM EDT for Allen County, DeKalb County, Indiana. It was in force for 47 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2020, 2:43 PM EDT (18:43 UTC)
- Expired
- Jul 19, 2020, 3:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Allen County, IN, DeKalb County, IN
The radar
The Northern Indiana radar (KIWX), 50 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 2:45 PM EDT | TSTM WND DMG | Leo-Cedarville, IN | 1-2 FT DIAMETER TREE DOWNED ON SCHWARTZ RD. SEVERAL LARGER TREE LIMBS ALSO DOWNED. |
| Jul 19, 2:45 PM EDT | TSTM WND GST 44 | 3 Ese Saint Johns, IN | AWOS STATION KGWB AUBURN DEKALB COUNTY. |
| Jul 19, 2:47 PM EDT | TSTM WND DMG | 1 Ssw Leo-Cedarville, IN | 6-12 INCH DIAMETER TREE LIMBS DOWNED AT THE LEO-CEDARVILLE PARK. SOME OF THE LIMBS WERE ROTTED INSIDE, OTHERS APPEAR HEALTHY FROM PHOTOS. |
| Jul 19, 2:47 PM EDT | TSTM WND DMG | 4 Ese Arcola, IN | 4-6 INCH DIAMETER TREE DOWNED ALONG I 69 NEAR MILE MARKER 306. |
| Jul 19, 2:47 PM EDT | TSTM WND DMG | Leo-Cedarville, IN | LARGE TREE DOWN/POWER LINES DOWN ACROSS GERIG ROAD. FIRE DEPARTMENT HAD ROAD BLOCKED OFF. |
| Jul 19, 3:13 PM EDT | TSTM WND DMG | Leo-Cedarville, IN | FIRE DEPT RESPONDING TO REPORTS OF POWER LINES DOWNED. |
| Jul 19, 3:21 PM EDT | TSTM WND DMG | 1 Wsw Leo-Cedarville, IN | FIRE DEPT RESPONDING TO TREES ON GERIG ROAD NEAR HALTER RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 11:32 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1433 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted.
938
WUUS53 KIWX 191843
SVRIWX
INC003-033-191930-
/O.NEW.KIWX.SV.W.0080.200719T1843Z-200719T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
243 PM EDT Sun Jul 19 2020
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Northern Allen County in northeastern Indiana...
Southern De Kalb County in northeastern Indiana...
* Until 330 PM EDT.
* At 242 PM EDT, a severe thunderstorm was located near Huntertown,
or 7 miles north of Fort Wayne, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Wayne, New Haven, Auburn, Garrett, Huntertown, Woodburn,
Grabill, St. Joe, Leo-cedarville, Concord, Newville, Butler Center,
Saint Johns, Harlan, Edgerton In Allen County, Wallen, Spencerville
In Dekalb County, Cuba and Saint Joe.
This includes the following highways...
Interstate 469 between mile markers 20 and 30.
Interstate 69 in Indiana between mile markers 304 and 327.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4105 8527 4125 8524 4126 8523 4126 8519
4130 8519 4133 8515 4143 8481 4107 8480
TIME...MOT...LOC 1842Z 256DEG 33KT 4118 8513
HAIL...1.00IN
WIND...60MPH
$$
CM3 follow-up statements
903
WWUS53 KIWX 191902
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
302 PM EDT Sun Jul 19 2020
INC003-033-191930-
/O.CON.KIWX.SV.W.0080.000000T0000Z-200719T1930Z/
Allen IN-De Kalb IN-
302 PM EDT Sun Jul 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHERN ALLEN AND SOUTHERN DE KALB COUNTIES...
At 302 PM EDT, a severe thunderstorm was located near Grabill, or 7
miles southwest of Hicksville, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Wayne, New Haven, Auburn, Huntertown, Woodburn, Grabill, St.
Joe, Leo-cedarville, Concord, Newville, Butler Center, Saint Johns,
Harlan, Edgerton In Allen County, Wallen, Spencerville In Dekalb
County, Cuba and Saint Joe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Northern Indiana.
&&
LAT...LON 4105 8523 4126 8518 4134 8512 4143 8481
4107 8480
TIME...MOT...LOC 1902Z 256DEG 33KT 4123 8489
HAIL...1.00IN
WIND...60MPH
$$
CM616
WWUS53 KIWX 191910
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
310 PM EDT Sun Jul 19 2020
INC003-033-191930-
/O.CON.KIWX.SV.W.0080.000000T0000Z-200719T1930Z/
Allen IN-De Kalb IN-
310 PM EDT Sun Jul 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN ALLEN AND SOUTHEASTERN DE KALB COUNTIES...
At 310 PM EDT, a severe thunderstorm was located near Hicksville,
moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Wayne, New Haven, Woodburn, Grabill, St. Joe, Leo-cedarville,
Concord, Newville, Harlan, Edgerton In Allen County, Spencerville In
Dekalb County, Cuba and Saint Joe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Northern Indiana.
&&
LAT...LON 4106 8511 4127 8500 4140 8491 4143 8481
4107 8480
TIME...MOT...LOC 1910Z 256DEG 33KT 4125 8479
HAIL...<.75IN
WIND...60MPH
$$
CM451
WWUS53 KIWX 191921
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
321 PM EDT Sun Jul 19 2020
INC003-033-191931-
/O.EXP.KIWX.SV.W.0080.000000T0000Z-200719T1930Z/
Allen IN-De Kalb IN-
321 PM EDT Sun Jul 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALLEN AND
SOUTHEASTERN DE KALB COUNTIES WILL EXPIRE AT 330 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northeastern Indiana...and west central Ohio.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Northern Indiana.
LAT...LON 4106 8511 4127 8500 4140 8491 4143 8481
4107 8480
TIME...MOT...LOC 1921Z 256DEG 33KT 4127 8469
$$
CMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:34 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 19, 1:34 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
134 PM EDT Sun Jul 19 2020
.SYNOPSIS...
Issued at 134 PM EDT Sun Jul 19 2020
Showers and thunderstorms will continue across the area this
afternoon, eventually shifting south and east by this evening as a
cold front sweeps through. Drier and less humid conditions are
then expected overnight into Monday.
&&
.UPDATE...
Issued at 1054 AM EDT Sun Jul 19 2020
As previously feared convection continues from central IL into
our NW zones this morning on leading edge of very rich theta-e
plume. Much of this remains elevated and severe risk is low in our
area with our northwest zones shrouded in clouds and less
favorable environment across extreme southern MI and northern IN.
Anticipate this will continue to fester through the next few hours
but expect a gradual weakening trend as storms move into the
Michiana region. Heavy rain will be the main concern given
training of storms and very moist environment as noted below.
This will have significant implications for the afternoon severe
threat. Convective overturning and abundant cloud cover will limit
the severe threat along/north of US-24 later today but
environment south of US-24 remains less effected. Still some
uncertainty as to when exactly updrafts can really take off (could
be confined to our extreme SE zones during the evening hours as
suggested by the HRRR) but still think US-24 is a good dividing
line beginning around 21Z. Much of the discussion below remains
valid concerning ingredients and threats...just a matter of
watching the environment in our SE and the evolution of
convection during the day to see if any severe storms can develop
there. Morning storms and clouds do raise concerns about the NW
extent of heat advisory but still expect criteria to be met in our
SE and no changes planned just yet. May be able to trim some
counties this afternoon.
&&
.SHORT TERM...(Today and Tonight)
Issued at 405 AM EDT Sun Jul 19 2020
A complicated short term forecast in terms of convective/severe
potential today, with other forecast concern centering on the
ongoing heat headlines. The heat advisory has been continued for
today, with a small group of counties added north of the existing
advisory.
Light showers have developed over the past several hours
across northeast Illinois and northwest Indiana, appearing to be
more tied to mid level theta-e gradient shifting eastward across
the southern Great Lakes. Initially, not a great deal of
instability to work with over next few hours as steeper 850-700 mb
lapse rates have effectively increased lifted parcel levels. A
more organized, linear convective complex continues to track
across central/northern Wisconsin with some southwestward
development along frontal boundary/outflow boundary into southwest
Wisconsin past few hours. This southward building trend may
continue through daybreak given abundant MLCAPE persisting across
the Mid MS Valley region and will need to watch for possible
convection affecting far NW Indiana/southern Lower Michigan just
after daybreak. Overall however, this convection across Wisconsin
may take a more forward propagating preference across
central/northern Lower MI given more favorable shear parameters
across these locations. Another convective complex has taken shape
across the central Plains where stronger low level convergence
has been enhanced with stronger southerly low level jet impinging
on the frontal zone. Any smaller scale MCV emanating from this
overnight convection may need to be watched for possibly making
into it local area this afternoon given W-SW steering flow.
After the light showers through daybreak, may need to watch for some
stronger convection developing across far western locations in the
13Z-16Z timeframe as westerly low level flow begins to advect richer
low level theta-e air from northern Illinois eastward in pre-frontal
environment. Generally not expecting this activity to pose much of
any severe threat however. The main concern continues to be in the
18z-00Z timeframe as forcing from broad northern stream trough and
associated cool front and remnant outflows become more of a player.
As mentioned, may also need to monitor convective trends across west
central Illinois later this morning, for possible MCV influence
this afternoon. Local area does still appear to be on southern
periphery of better height falls with the northern stream trough,
but as previous forecast mentioned, low level convergence
with approaching frontal zone and outflow boundary influence should
be enough coupled with moderate to strong buoyancy for scattered
to numerous showers and storms to develop this afternoon. Most
favored area still looks to be in the southeast half of the area
given timing of above forcing mechanisms during peak heating, but
the only caveat to this would be if a more pronounced MCV does
form across western Illinois that could pose risk farther north
and west than current outlook.
Parameters in this setup still look consistent from previous
forecast cycles with good deal of instability and more marginal deep
layer shear profiles on the order of 20-30 knots. Unidirectional
W-SW flow profiles and precip loading would be supportive of
sporadic damaging downburst winds. With deep unidirectional flow
profiles, MBE velocities also become quite small for a time which
could pose a threat for some training of cells this afternoon.
This would be a concern for localized heavy rainfall given PWATs
pooling in excess of 2 inches. Primary severe threat appears to be
damaging winds, but even with high freezing levels/wet bulb zero
heights, magnitude of instability could support at least isolated
instances of large hail. No change made to previous SWODY1 Slight
Risk for southeast portions of the forecast area with still an
overall Medium confidence level given some lingering questions
with extent of large scale mid/upper level support, marginal shear
profiles, and dependence on mesoscale factors evolving this
morning. Severe threat should begin to wane after 00Z or 01Z
period as front slips southeast of the area.
With some question as to timing of any upstream outflows this
morning/early afternoon, did opt to go ahead and extend heat
advisory a row of counties northward with gridded forecast
indicating heat indices around 100 for these locations. Given recent
dew point trends, could see some heat indices approach 105 this
afternoon across the southeast.
Cooler and less humid air advects southeast into the area tonight.
Enough residual low level moisture could persist along and south of
Route 24 early Monday morning for some patchy fog but will hold
off with low confidence.
&&
.LONG TERM...(Monday through Saturday)
Issued at 405 AM EDT Sun Jul 19 2020
Transition to a more stable pattern for Monday into first part of
Tuesday as low level front drops south of the area. Next
substantial northern stream wave will work across Upper MS Valley
Tuesday-Wednesday allowing for theta-e gradient to retreat back
northward. This should set up a fairly good instability gradient
from south to north Tuesday with renewed convective potential Tue-
Wed. Forecast confidence in convective chances dwindles sharply
post-Wednesday. Medium range guidance does indicate amplification
of central CONUS ridging during this period which could put
southern Great Lakes/Ohio Valley region in susceptible zone for
waves spilling over the ridge for additional shower and storm
chances late in the period. Seasonable temperatures are expected
through much of the period with some periodic frontal intrusions
expected.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 134 PM EDT Sun Jul 19 2020
Difficult first few hours of the TAF even with convection knocking
on our door. Morning showers and storms have likely reduced the
overall threat for additional storms at KSBN. Enough concern to
warrant keeping VCTS in, but have removed thunder from the tempo
group. Barring any reorganization, no more than rain and maybe
some brief MVFR cigs/vsby is expected through 21Z or so. Bigger
challenge is at KFWA with a well organized line of storms well
west and south of the site. Overall trends the past hour has been
for this to move east but also showing some SE tendencies. This
could result in KFWA missing the bulk of the thunder activity as
well. Given somewhat better conditions still in place at KFWA have
moved timing up somewhat and kept with thunder. If trends continue
and main threat will pass south then amendment will be warranted.
After 00Z everything is said and done with VFR conditions to
dominate behind the cold front that will bring NW winds and quiet
conditions through 18Z Mon.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for INZ008-
009-012>018-020-022>027-032>034.
Beach Hazards Statement until 7 PM CDT this evening for INZ003.
MI...Beach Hazards Statement until 8 PM EDT this evening for MIZ077.
OH...Heat Advisory until 8 PM EDT this evening for OHZ001-002-004-005-
015-016-024-025.
LM...Small Craft Advisory until 8 PM EDT this evening for LMZ043-046.
&&
UPDATE...AGD
SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Fisher
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jul 19, 4:55 AM EDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 455 AM EDT Sun Jul 19 2020 INZ003>007-MIZ078>081-200900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Cass MI- St. Joseph MI-Branch-Hillsdale- 455 AM EDT Sun Jul 19 2020 /355 AM CDT Sun Jul 19 2020/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Heat indices are expected to rise into the mid and upper 90s today. Scattered thunderstorms are expected today. Some of the storms this afternoon may be severe with isolated to scattered damaging wind gusts as the potential main threat. Isolated large hail and locally heavy rainfall are also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional thunderstorms are possible Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-200900- Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley- Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 455 AM EDT Sun Jul 19 2020 /355 AM CDT Sun Jul 19 2020/ ...HEAT ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered to numerous showers and thunderstorms are expected this afternoon into early this evening. Some of the storms may be severe with isolated to scattered damaging wind gusts as the potential main threat. Isolated large hail and locally heavy rainfall are also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional thunderstorms are possible Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon. MIZ077-200900- Berrien- 455 AM EDT Sun Jul 19 2020 This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Today and tonight. There is a chance of thunderstorms today, mainly through mid afternoon. An isolated severe thunderstorm is possible with isolated damaging wind gusts and isolated large hail as the potential main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is an increased swim risk for Lake Michigan beaches on Sunday. Additional thunderstorms are possible Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today. LMZ043-046-200900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 455 AM EDT Sun Jul 19 2020 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. There is a chance of thunderstorms through mid afternoon. A few storms may produce wind gusts in excess of 40 knots and some hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There are periodic chances of thunderstorms through the week.
In the hours before
Local storm report, Jul 19, 2:04 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
204 PM EDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND GST GRISSOM AFB 40.66N 86.15W
07/19/2020 E57 MPH MIAMI IN AWOS
REPORTED AT GRISSOM AIR FORCE BASE.
&&
LWFLocal storm report, Jul 19, 2:06 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
206 PM EDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND DMG GRISSOM AFB 40.66N 86.15W
07/19/2020 MIAMI IN FIRE DEPT/RESCUE
GRISSOM ARB FIRE OFFICIALS REPORTED TREES
DOWN INTO POWER LINES, AS WELL AS A LARGE
TREE DOWN ONTO A CAR AND HOME. ALL OF THIS
OCCURRING ON THE BASE.
&&
LWFLocal storm report, Jul 19, 2:18 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
218 PM EDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG LOGANSPORT 40.75N 86.36W
07/19/2020 CASS IN EMERGENCY MNGR
REPORTS OF TREES AND POWER LINES DOWN ACROSS
THE COUNTY.
&&
LWFLocal storm report, Jul 19, 2:23 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
223 PM EDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM TSTM WND GST 2 WNW BENTON 41.52N 85.79W
07/19/2020 M50 MPH ELKHART IN ASOS
A 43 KNOT WIND GUST WAS RECORDED AT THE
GOSHEN MUNICIPAL AIRPORT.
&&
LWFSpecial weather statement, Jul 19, 2:26 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Northern Indiana
226 PM EDT Sun Jul 19 2020
INZ009-017-018-191900-
Whitley-De Kalb-Allen-
226 PM EDT Sun Jul 19 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ALLEN...
SOUTHEASTERN WHITLEY AND SOUTHWESTERN DE KALB COUNTIES...
At 225 PM EDT, a strong thunderstorm was located 8 miles east of
Columbia City, moving east at 40 mph.
Wind gusts 45 to 50 mph are possible with this storm.
Locations impacted include...
Fort Wayne, Columbia City, Huntertown, Churubusco, Leo-cedarville,
Butler Center, Dunfee, Saint Johns, Coesse, Wallen, Raber, Collins,
Arcola and Lake Everett.
This includes the following highways...
Interstate 469 between mile markers 22 and 30.
Interstate 69 in Indiana between mile markers 305 and 324.
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana.
&&
LAT...LON 4105 8543 4117 8547 4126 8526 4126 8519
4129 8519 4133 8511 4110 8495
TIME...MOT...LOC 1825Z 249DEG 36KT 4115 8532
HAIL...0.25
WIND...50MPH
CMLocal storm report, Jul 19, 2:41 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
241 PM EDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG 1 SW RICHVALLEY 40.78N 85.93W
07/19/2020 WABASH IN EMERGENCY MNGR
TREE DOWN ON OLD 24 BETWEEN RICH VALLEY AND
THE MIAMI COUNTY LINE.
&&
LWFThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 10:19 AM EDT | Special Weather Statement | IWX | LaPorte, Starke | 41 min |
| Jul 19, 10:48 AM EDT | Special Weather Statement | IWX | Marshall, Saint Joseph, Starke | 42 min |
| Jul 19, 11:14 AM EDT | Special Weather Statement | IWX | Elkhart, Kosciusko, Saint Joseph | 46 min |
| Jul 19, 11:51 AM EDT | Special Weather Statement | IWX | DeKalb, LaGrange, Noble, Steuben | 39 min |
| Jul 19, 12:02 PM EDT | Beach Hazards Statement | IWX | 12 hr | |
| Jul 19, 12:17 PM EDT | Special Weather Statement | IWX | Steuben | 43 min |
| Jul 19, 12:45 PM EDT | Special Marine Warning | IWX | 60 min | |
| Jul 19, 12:51 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski, White | 54 min |
| Jul 19, 1:36 PM EDT | Special Weather Statement | IWX | Fulton, Miami, Wabash | 39 min |
| Jul 19, 1:45 PM EDT | Special Weather Statement | IWX | Cass, Miami | 30 min |
| Jul 19, 1:58 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Blackford, Fulton, Grant, Huntington and 6 more | 47 min |
| Jul 19, 2:26 PM EDT | Special Weather Statement | IWX | Allen | 34 min |
| Jul 19, 3:00 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 30 min |
| Jul 19, 4:01 PM EDT | Small Craft Advisory | IWX | 4 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.